Alert archive / Washington / Wind Advisories in 2010
Wind Advisory 7, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jul 4, 2010, 3:02 AM PDT for 4 counties in Washington. It took effect at Jul 4, 2010, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2010, 3:02 AM PDT (10:02 UTC)
- In effect from
- Jul 4, 2010, 2:00 PM PDT
- Expired
- Jul 4, 2010, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS76 KOTX 041002 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 302 AM PDT SUN JUL 4 2010 ...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY... WAZ034-041-044-041815- /O.NEW.KOTX.WI.Y.0007.100704T2100Z-100705T0500Z/ MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN... ENTIAT...CASHMERE...WATERVILLE...MANSFIELD 302 AM PDT SUN JUL 4 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH GUSTS TO AROUND 45 MPH...WILL BE LIKELY. * TIMING: WINDS WILL STEADILY INCREASE TODAY...PEAKING BETWEEN 4 PM AND 7 PM. * LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD...EPHRATA...QUINCY * IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE PARTICULARLY CAREFUL WITH FIREWORKS. PEOPLE DRIVING HIGH PROFILE VEHICLES AND MOTORCYCLES WILL EXPERIENCE STRONG AND SUDDEN WIND GUSTS. THIS WILL BE ESPECIALLY TRUE ALONG HIGHWAY TWO ACROSS THE WATERVILLE PLATEAU AND SOUTH FROM WENATCHEE TO INTERSTATE 90 NEAR GEORGE AND BEVERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
527 WWUS76 KOTX 041652 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 952 AM PDT SUN JUL 4 2010 ...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY... WAZ034-041-044-050100- /O.CON.KOTX.WI.Y.0007.100704T2100Z-100705T0500Z/ MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN... ENTIAT...CASHMERE...WATERVILLE...MANSFIELD 952 AM PDT SUN JUL 4 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH GUSTS TO AROUND 45 MPH...WILL BE LIKELY. * TIMING: WINDS WILL STEADILY INCREASE TODAY...PEAKING BETWEEN 4 PM AND 7 PM. * LOCATIONS INCLUDE: WENATCHEE...CASHMERE...WATERVILLE... MANSFIELD...EPHRATA...QUINCY...VANTAGE * IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE PARTICULARLY CAREFUL WITH FIREWORKS. GRASS FIRES COULD SPREAD QUICKLY IN THE WINDY CONDITIONS THIS AFTERNOON. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY DUE TO BLOWING DUST...ESPECIALLY ON INTERSTATE 90 BETWEEN VANTAGE AND MOSES LAKE. BLOWING DUST WILL ALSO BE A POTENTIAL HAZARD ON THE HIGHWAYS AND COUNTY ROADS AROUND WATERVILLE...MANSFIELD...AND WINTHROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
466 WWUS76 KOTX 042238 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 338 PM PDT SUN JUL 4 2010 ...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY... WAZ034-041-044-050500- /O.CON.KOTX.WI.Y.0007.000000T0000Z-100705T0500Z/ MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN... ENTIAT...CASHMERE...WATERVILLE...MANSFIELD 338 PM PDT SUN JUL 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH GUSTS TO AROUND 45 MPH...WILL BE LIKELY. * TIMING: WINDS WILL PEAK BETWEEN 4 PM AND 8 PM. * LOCATIONS INCLUDE: WENATCHEE...CASHMERE...WATERVILLE... MANSFIELD...EPHRATA...QUINCY...VANTAGE * IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE PARTICULARLY CAREFUL WITH FIREWORKS. GRASS FIRES COULD SPREAD QUICKLY IN THE WINDY CONDITIONS THIS AFTERNOON. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY DUE TO BLOWING DUST...ESPECIALLY ON INTERSTATE 90 BETWEEN VANTAGE AND MOSES LAKE. BLOWING DUST WILL ALSO BE A POTENTIAL HAZARD ON THE HIGHWAYS AND COUNTY ROADS AROUND WATERVILLE...MANSFIELD... AND WINTHROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
404 WWUS76 KOTX 050122 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 622 PM PDT SUN JUL 4 2010 ...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY... WAZ034-041-044-050500- /O.CON.KOTX.WI.Y.0007.000000T0000Z-100705T0500Z/ MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN... ENTIAT...CASHMERE...WATERVILLE...MANSFIELD 622 PM PDT SUN JUL 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH GUSTS TO AROUND 45 MPH...WILL BE LIKELY. * TIMING: WINDS WILL PEAK BETWEEN 6 PM AND 9 PM. * LOCATIONS INCLUDE: WENATCHEE...CASHMERE...WATERVILLE... MANSFIELD...EPHRATA...MOSES LAKE...QUINCY...VANTAGE * IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE PARTICULARLY CAREFUL WITH FIREWORKS. GRASS FIRES COULD SPREAD QUICKLY IN THE WINDY CONDITIONS THIS EVENING. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY DUE TO BLOWING DUST...ESPECIALLY ON INTERSTATE 90 BETWEEN VANTAGE AND MOSES LAKE. BLOWING DUST WILL ALSO BE A POTENTIAL HAZARD ON THE HIGHWAYS AND COUNTY ROADS AROUND WATERVILLE... MANSFIELD...AND WINTHROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
732 WWUS76 KOTX 050455 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 955 PM PDT SUN JUL 4 2010 WAZ034-041-044-050600- /O.EXP.KOTX.WI.Y.0007.000000T0000Z-100705T0500Z/ MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...WATERVILLE... MANSFIELD 955 PM PDT SUN JUL 4 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. THE STRONG WINDS THAT OCCURRED EARLIER THIS EVENING ACROSS THE WENATCHEE...WATERVILLE PLATEAU AND MOSES LAKE AREA...HAVE DECREASED BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BREEZY WEST TO NORTHWEST WINDS AT AROUND 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MIDNIGHT...AND THEN DECREASE FURTHER TO AROUND 10 TO 15 MPH BY MORNING. $$ LN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jul 4, 2:42 AM PDT, 20 minutes earlier.
Area forecast discussion, Jul 4, 2:42 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
242 AM PDT SUN JUL 4 2010
.SYNOPSIS...
A WEATHER DISTURBANCE WILL BRING VERY GUSTY WINDS AND THE POTENTIAL
FOR RAIN SHOWERS TO THE MOUNTAINOUS REGIONS NEAR THE CANADIAN
BORDER AND CASCADES FOR TODAY AND MONDAY. HOWEVER...THE MAJORITY
OF THE INLAND NORTHWEST WILL REMAIN DRY. A BIG WARM UP WILL ARRIVE
FOR THE MIDDLE AND END OF NEXT WEEK...WITH SOME OF THE WARMEST
WEATHER OF THE SUMMER SO FAR.
&&
.DISCUSSION...
TODAY AND TONIGHT...WE'LL FOCUS ALMOST EXCLUSIVELY ON THE FIRST 24
HOURS OF THE FCST...FOLLOWING CLOSELY THE UPSTREAM JET-LEVEL SPEED
MAX AND QUICK-MOVING COLDFNT NEAR THE BC COAST ATTM. THE AXIS OF
THIS 100 KT JET WILL STRETCH NW TO SE ACROSS SRN BC AND INTO THE
FAR N ID PANHANDLE BY LATE AFTERNOON AND EARLY EVENING...AS THE
COLDFNT SWEEPS RAPIDLY THRU ERN WA. FOR WINDS...STRENGTHENING
CROSS-CASCADES PRESSURE AND TEMP GRADIENTS WILL PEAK LATE
AFTERNOON AND EVENING UNDER STRONG CAA BELOW 700MB. A NEARLY
UNIDIRECTIONAL WIND PROFILE CONTAINING A DEEP CORE OF 35-40KT W/NW
WINDS WILL HELP TO PRODUCE VERY WINDY WX NEAR THE CASCADES AS
WELL. A WIND ADVISORY HAS BEEN ISSUED TO COVER THIS WIND THREAT. WE'RE
EXPECTING VERY LITTLE IN THE WAY OF PCPN WITH THE FRONT AS THE LG-
SCALE FORCING FOR ASCENT IS UNIMPRESSIVE...NOT TOO UNCOMMON FOR
FEATURES LIKE THIS ON THE STABLE ANTI-CYCLONIC SHEAR SIDE OF THE
SRN BC JET THAT KEEPS A HIGHLY CHANNELED VORT STRUCTURE LOCKED IN
PLACE ACROSS MUCH OF ERN WA. THE OPPOSITE IS TRUE ALONG AND N OF
THIS JET AXIS WHERE THE AIR MASS IS MUCH MORE UNSTABLE AND LG-
SCALE FORCING FOR ASCENT WILL BE AIDED UNDER THE LEFT EXIT OF THE
SPEED MAX ACROSS BOUNDARY COUNTY ID AND PTS N. WE'LL HAVE TO
CLOSELY WATCH THE EVOLUTION OF THE POOL OF VERY COLD TEMPS ALOFT
ACCOMPANYING A VORT MAX THAT CLIPS N ID BY LATER TODAY. STEEP MID-
LEVEL LAPSE RATES AIDED BY THIS COLD POOL WILL COMBINE WITH SFC
HEATING TO PRODUCE A RATHER UNSTABLE REGIME THAT PRODUCES UNCAPPED
SBCAPE VALUES OF 600-800 J/KG WITHIN DEEP LYR SHEAR OF NEARLY 50
KTS (BASED ON THE MORE ROBUST NAM). BZ
MONDAY THROUGH TUESDAY NIGHT...A SHORTWAVE TROUGH WILL DROP OUT OF
BRITISH COLUMBIA MONDAY...BRUSHING OUR NORTHEAST ZONES WITH ENOUGH
MOISTURE AND SYNOPTIC FORCING TO TRIGGER SCATTERED SHOWERS WITH
ISOLATED THUNDERSTORMS POSSIBLE DURING THE AFTERNOON. COOLER AND
MORE STABLE CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE
FORECAST AREA BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE INLAND
NORTHWEST EARLY MONDAY. SHOWERS AND THUNDERSTORMS WILL DIMINISH
AFTER SUNSET WITH SOME CONVECTION LINGERING OVER THE CENTRAL
PANHANDLE MOUNTAINS DURING THE EVENING AS THE DISTURBANCE SLIDES
SOUTHEAST THROUGH IDAHO. TEMPERATURES WILL BE A FEW DEGREES COOLER
ON MONDAY...THEN REBOUND CLOSE TO NORMAL READINGS ON TUESDAY AS A
RIDGE OF HIGH PRESSURE STARTS TO BUILD OVER THE REGION.
WEDNESDAY THROUGH SATURDAY...THE GFS 5-WAVE PATTERN SHOWS THE
PACIFIC NORTHWEST UNDER A MEAN RIDGE THROUGH THE END OF THE EXTENDED
PERIOD. THIS MEANS THE GENERAL WEATHER PATTERN WILL BE DRY WITH
TEMPERATURES ABOVE SEASONAL NORMALS. THIS TRANSLATES TO VALLEY
TEMPERATURES IN THE UPPER 80S TO UPPER 90S. SOME OF THE LOWER VALLEY
LOCATIONS COULD TOP THE CENTURY MARK BY THE START OF THE WEEKEND.
THE ONLY POSSIBILITY FOR PRECIPITATION WILL BE ACROSS THE SOUTHEAST
ZONES TOWARD THE END OF THE WORKWEEK IF SOME FOUR CORNERS MOISTURE
GETS PUSHED NORTH INTO THE AREA. ANY CONVECTION THAT DEVELOPS WILL
HAVE AMPLE CAPE AND SURFACED BASED INSTABILITY FOR THUNDER. /KELCH
&&
.AVIATION...
MAIN AVIATION CONCERN FOR THE NEXT 24 HOURS WILL BE GUSTY WINDS FROM
19Z SUN TO NEAR 05Z MON. A WEATHER SYSTEM WILL PASS NORTH OF THE
AREA INTO BRITISH COLUMBIA ON SUNDAY AND DRAG A COLD FRONT ACROSS
THE AREA. THIS WILL RESULT IN INCREASING AND GUSTY WINDS ESPECIALLY
NEAR THE CASCADES. KEAT WILL BE THE WINDIEST SITE...WITH A PUSH OF
W-NW WINDS EXPECTED TO CROSS INTO THE WESTERN COLUMBIA BASIN
INCLUDING KMWH NEAR 00Z. THERE WILL ALSO BE A CHANCE OF -SHRA NORTH
OF KGEG AFT 18Z...POSSIBLE CLIPPING KCOE BTWN 0-4Z. CIGS WILL
REMAIN VFR AT ALL TAF SITES THROUGH 6Z MONDAY. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 74 49 70 49 79 54 / 0 10 10 10 0 0
COEUR D'ALENE 72 50 68 47 78 53 / 0 10 20 10 0 0
PULLMAN 73 47 68 44 78 48 / 0 0 10 0 0 0
LEWISTON 80 54 75 52 85 56 / 0 0 10 0 0 0
COLVILLE 78 49 74 47 84 51 / 10 20 20 10 0 0
SANDPOINT 70 46 67 43 77 48 / 10 20 30 20 0 0
KELLOGG 70 47 64 45 75 51 / 0 20 30 20 0 0
MOSES LAKE 81 51 79 51 87 56 / 0 0 0 0 0 0
WENATCHEE 78 54 78 55 85 59 / 0 0 0 0 0 0
OMAK 80 50 77 50 85 54 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING
MOSES LAKE AREA...WATERVILLE PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Jul 3, 5:37 AM PDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 537 AM PDT SAT JUL 3 2010 IDZ001>004-026-027-WAZ031>038-041>044-041245- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 537 AM PDT SAT JUL 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Washington, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.